Used as an anti-malaria drug since the 17th century, quinine was, until this past century, the only pharmaceutical capable of counter-acting this mosquito-born illness. Though, if too much quinine is administered, the resulting side effects might make you wish you had stuck with suffering through the malaria.
An overdose of quinine-- or, even a non-overdose amount-- can lead to Cinchonism... a pathological condition whose list of symptoms, literally, are astounding. Just a mild case of Cinchonism can lead to flushed/sweaty skin, ringing of the ears, blurred vision, impaired hearing, confusion, headache, abdominal pain, rashes, vertigo, dizziness, dysphoria, nausea, vomiting and diarrhea--- and this is just the MILD case.
More severe cases include the aforementioned symptoms plus disturbances in the person's cardiac rhythm that can lead to death.
I'd tell you not to fear the bite,
of this tiny, wing-ed foe.
But, it's true, this beast just might,
seek to exaggerate your woe.
I'd tell you once again, my friend,
not to think of the bitter medicine.
Though it'll feel like your poor life's at an end,
when you see the terrible state that you're in.